Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 114, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2021, 7:54 PM EDT for Shelby County, Ohio. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 7:54 PM EDT (23:54 UTC)
- Expired
- Aug 27, 2021, 8:12 PM EDT
- In force
- 18 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232
WUUS51 KILN 272354
SVRILN
OHC149-280045-
/O.NEW.KILN.SV.W.0114.210827T2354Z-210828T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
754 PM EDT Fri Aug 27 2021
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Shelby County in west central Ohio...
* Until 845 PM EDT.
* At 754 PM EDT, a severe thunderstorm was located over Sidney, and
is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Sidney, Anna, Botkins, Hardin, Port Jefferson, Maplewood, Montra,
Newbern, Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 88 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4038 8400 4037 8400 4020 8412 4028 8434
4040 8428 4047 8414
TIME...MOT...LOC 2354Z 125DEG 4KT 4032 8413
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Coniglio1 follow-up statement
620
WWUS51 KILN 280012
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
812 PM EDT Fri Aug 27 2021
OHC149-280022-
/O.CAN.KILN.SV.W.0114.000000T0000Z-210828T0045Z/
Shelby OH-
812 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHELBY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4038 8400 4037 8400 4020 8412 4028 8434
4040 8428 4047 8414
TIME...MOT...LOC 0011Z 125DEG 4KT 4033 8415
$$
ConiglioWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 7:31 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 27, 7:31 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 731 PM EDT Fri Aug 27 2021 .SYNOPSIS... The heat and humidity will remain in place through the weekend along with daily shower and thunderstorm chances. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Showers and thunderstorms have developed across far northern and southern portions of the region, generally in the same areas that did not receive a lot of rain yesterday. Expect some additional development into the evening hours. Given the environment, heavy downpours will continue to be a possibility with storms that develop. There is a little more flow today than yesterday, however still have some flooding concerns if multiple storms move over the same area. In addition flow is a little less across the Scioto Valley, however expect coverage to be less across that location as well. As with other recent days, cannot rule out isolated damaging winds as we well. Linger some precipitation overnight. If this activity and associated cloud cover dissipates quicker than anticipated then fog will become an issues especially in river valley locations. Kept fog out of the forecast at this time. Lows overnight will be in the upper 60s to the lower 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Another day of heat and humidity will be in place for Saturday. Continued heat mention in the HWO. Have thunderstorms developing with a peak in the afternoon to early evening again. Outside of thunderstorm activity winds will be light and less than 10 knots. Lows Saturday night will again be in the upper 60s to lower 70s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... On Sunday morning, the overall weather pattern over the Ohio Valley will be largely unchanged from the preceding days -- with high pressure near the southeast coast, SSW flow into the region, and a continuation of warm and humid conditions. What will follow, through the rest of the extended forecast period, is a change to this pattern. This change will be driven by height falls over the Great Lakes, a cold front moving south into the region, and the eventual passage of whatever remains of Hurricane Ida. Sunday will be one last day of more-of-the-same, with highs around 90, heat indices in the mid to upper 90s, and a chance of spotty storm development. With no significant forcing mechanisms to speak of, PoPs will be kept in the chance category, with diurnal timing appearing most likely. On Monday, a cold front will move south toward the Ohio Valley, with decent model agreement that it will at least end up somewhere south of the Michigan border by late in the day. Although this front will be pivoting into a west-to-east orientation, there are signs that the environment just ahead of the front will be quite favorable for storm development -- generally uncapped surface-based instability, a source of forcing for initial storm development, and some increase in mid-level flow. PoPs have been put in the likely category for Monday, and there will probably be at least some degree of low-end severe or flooding threat to keep an eye out for. Confidence is low in any specifics, but the moist environment and frontal orientation suggest a heavy rain threat will be possible, and some degree of wind damage threat is almost impossible to rule out with this kind of instability. As the front stalls out over the area, and height falls occur, Hurricane Ida will also be moving north (and the northeast) into the TN/KY area on Tuesday. Several model runs are hinting at the potential for a swath of heavy rainfall near or just north of the track of the center of whatever is left of Ida, though it is not certain if that heavy rain threat will be within the ILN forecast area or not. Much of this will depend on the strength of the height falls (and developing troughing) that will adjust the mid-level steering /and/ forcing. For now, especially as this is on Day 5 / Day 6 of the forecast cycle, confidence is low in whatever may end up happening over the ILN forecast area. It is simply something to keep in mind as a possible weather story for the middle of next week. Once Ida has passed, there is fair model agreement in drier and cooler conditions later in the week -- with highs closer to 80 degrees than the 90+ values seen in recent days. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Scattered thunderstorms should dissipate shortly after 00z with loss of daytime heating. VFR will continue early tonight, before BR and FG reduce visibilities at LUK and ILN. Once we return to VFR Saturday morning, VCSH are expected Saturday afternoon. Winds staying below 10 knots from the south to southwest may gust much higher during convective episodes. OUTLOOK...Thunderstorms are possible through Tuesday. MVFR conditions possible Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hatzos AVIATION...Coniglio
Hazardous weather outlook, Aug 27, 4:10 AM EDT, 15 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 410 AM EDT Fri Aug 27 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-281000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 410 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Heat index values in the 95 to 100 degree range will be possible this afternoon. Scattered thunderstorms will be capable of producing heavy downpours and localized flooding this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values in the 95 to 100 degree range will be possible during the afternoon on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 27, 7:01 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
701 PM EDT Fri Aug 27 2021
OHZ080>082-272330-
Pike OH-Highland OH-Adams OH-
701 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN ADAMS,
WEST CENTRAL PIKE AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 730 PM
EDT...
At 701 PM EDT, a strong thunderstorm was located near Belfast, moving
north at 10 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Peebles, Marshall, Belfast, Rocky Fork Point, Highland Holiday,
Sinking Spring, Rocky Fork Lake, Rainsboro, May Hill, Serpent Mound,
Locust Grove, Berrysville, Smoky Corners and Highland County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3897 8330 3893 8352 3918 8361 3923 8350
3922 8337
TIME...MOT...LOC 2301Z 165DEG 10KT 3907 8345
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ConiglioSpecial weather statement, Aug 27, 7:10 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
710 PM EDT Fri Aug 27 2021
INZ050-059-OHZ060-070-272345-
Union IN-Wayne IN-Butler OH-Preble OH-
710 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WAYNE
AND UNION COUNTIES IN EAST CENTRAL INDIANA, SOUTHWESTERN PREBLE
COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN BUTLER COUNTIES IN
SOUTHWESTERN OHIO THROUGH 745 PM EDT...
At 710 PM EDT, a strong thunderstorm was located near West College
Corner, moving northwest at 15 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Richmond, Liberty, West College Corner, Salem, Abington, Brownsville,
College Corner, Boston, Richmond Municipal Airport, Witts Station,
Whitewater State Park, Charlottesville, Fairhaven, Hueston Woods
State Park, Goodwins Corner, Cottage Grove, Clifton, Morning Sun and
Kitchel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3975 8497 3978 8486 3961 8466 3950 8482
3952 8482 3952 8485 3965 8503
TIME...MOT...LOC 2310Z 135DEG 11KT 3962 8481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ConiglioLocal storm report, Aug 27, 7:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HEAVY RAIN 4 SW EATON 39.70N 84.69W
08/27/2021 M0.75 INCH PREBLE OH AMATEUR RADIO
0.75 INCHES OF RAIN IN LAST 15 MINUTES
&&
CAMPBELLSpecial weather statement, Aug 27, 7:38 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
738 PM EDT Fri Aug 27 2021
OHZ051>053-061-062-280015-
Champaign OH-Montgomery OH-Clark OH-Greene OH-Miami OH-
738 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN, NORTHWESTERN CLARK, NORTHWESTERN GREENE, NORTHEASTERN
MONTGOMERY AND MIAMI COUNTIES THROUGH 815 PM EDT...
At 738 PM EDT, a strong thunderstorm was located near Vandalia,
moving north at 20 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Dayton, Huber Heights, Fairborn, Troy, Trotwood, Piqua, Vandalia,
Englewood, Tipp City, New Carlisle, West Milton, Wright-Patterson
Afb, Brown, Riverside, Clayton, Union, Shiloh, Christiansburg, North
Hampton and Fletcher.
This includes the following Interstates...
I-70 in Ohio between mile markers 28 and 45.
I-75 in Ohio between mile markers 58 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4015 8409 4009 8392 3989 8396 3978 8404
3982 8429 3996 8434 4016 8424
TIME...MOT...LOC 2338Z 191DEG 18KT 3990 8414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HickmanLocal storm report, Aug 27, 7:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
743 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG BUTLER 38.79N 84.37W
08/27/2021 PENDLETON KY 911 CALL CENTER
TREE DOWN ACROSS ROADWAY.
&&
CAMPBELLSpecial weather statement, Aug 27, 7:49 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Fri Aug 27 2021
OHZ043-280015-
Shelby OH-
749 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SHELBY
COUNTY THROUGH 815 PM EDT...
At 749 PM EDT, a strong thunderstorm was located over Sidney. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Sidney, Anna, Botkins, Hardin, Port Jefferson, Maplewood, Newbern,
Mccartyville and Swanders.
This includes I-75 in Ohio between mile markers 88 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4036 8400 4020 8412 4028 8433 4040 8427
4046 8415
TIME...MOT...LOC 2349Z 125DEG 4KT 4032 8414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:55 PM EDT | Special Weather Statement | ILN | Hamilton | 35 min |
| Aug 27, 5:48 PM EDT | Special Weather Statement | ILN | Hardin | 27 min |
| Aug 27, 5:51 PM EDT | Special Weather Statement | ILN | Hamilton | 39 min |
| Aug 27, 5:56 PM EDT | Special Weather Statement | ILN | Butler | 34 min |
| Aug 27, 6:10 PM EDT | Special Weather Statement | ILN | Brown | 35 min |
| Aug 27, 6:11 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 2 hr |
| Aug 27, 6:18 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 42 min |
| Aug 27, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Warren | 34 min |
| Aug 27, 6:34 PM EDT | Special Weather Statement | ILN | Butler, Preble | 26 min |
| Aug 27, 7:01 PM EDT | Special Weather Statement | ILN | Highland | 29 min |
| Aug 27, 7:38 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Aug 27, 7:49 PM EDT | Special Weather Statement | ILN | Shelby | 26 min |
| Aug 27, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 38 min |
| Aug 27, 7:55 PM EDT | Special Weather Statement | ILN | Delaware | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.